Stop Taking Lovima
You can stop taking Lovima whenever you want. However, before you stop, you may wish to find out how coming off a mini pill will affect your chances of getting pregnant and your menstrual cycle.
How do I stop taking Lovima?
If you choose to stop taking Lovima, you can stop whenever you want. However, it’s important to realise that from the day you stop, you are no longer protected against pregnancy.
If you still want to avoid pregnancy after stopping the contraceptive pill, then you should use other methods of contraception, e.g. barrier methods such as condoms. Alternatively, speak to your pharmacist, family planning nurse or doctor about other contraceptive options that may be right for you.
When will my periods come back after stopping this pill?
After coming off Lovima, it can take a little while for your periods to return to normal. They often come back within 4 weeks of stopping a mini pill but this varies by individual.
You may find that your periods are irregular for a while after you discontinue this pill. It can take around 3 months for your menstrual cycle to resume as normal. This is due to the fact that this pill contains hormones that can prevent ovulation.
The first bleed you experience after coming off the pill is called a ‘withdrawal bleed’. This is usually shorter and lighter than a normal period. The next bleed you experience is normally your first proper period.
Can I get pregnant after stopping Lovima?
Yes, it may be possible to get pregnant within days or weeks of coming off Lovima. This may be good news for you if you want to start trying to conceive.
If you don’t want to get pregnant, however, it’s important to start using another method of contraception without delay. You should consult your pharmacist, doctor or family planning clinic for advice.
If you have had sex after coming off Lovima without using another form of contraception, you will be at risk of pregnancy. You may be able to use emergency contraception to reduce your chances of becoming pregnant. You should speak to your pharmacist as soon as possible.